Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 12, 2018, 9:31 AM CDT for Brewster County, Texas. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2018, 9:31 AM CDT (14:31 UTC)
- Expired
- Aug 14, 2018, 2:26 AM CDT
- In force
- 41 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Boquillas Crossing (BOQT2). The gauge peaked at 16.41 ft at Aug 12, 2018, 11:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
605
WGUS44 KMAF 121431
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
931 AM CDT Sun Aug 12 2018
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
.Recent and current rainfall over the Rio Grande has caused river levels
to rise above flood stage at Boquillas. Moderate flooding is possible
through this afternoon..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this afternoon.
&&
TXC043-130631-
/O.NEW.KMAF.FL.W.0010.180812T1431Z-180814T0726Z/
/BOQT2.2.ER.180812T1315Z.180812T1500Z.180812T1926Z.NO/
931 AM CDT Sun Aug 12 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Boquillas-Rio Grande Village.
* until late Monday night, or until the warning is cancelled.
* At 9AM Sunday the stage was 14.6 feet (4.5 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue rising to near 16.0 feet (4.9
meters) by late this morning. The river will fall below flood
stage this afternoon.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
This crest compares to a previous crest of 16.4 feet (5.0 meters) on
Aug 26 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Boquillas-Rio 12.0 13.0 14.6 Sun 9 AM 15.3 5.8 3.7 3.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Boquillas-Rio 3.7 4.0 4.5 Sun 9 AM 4.7 1.8 1.1 0.9
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$2 follow-up statements
673
WGUS84 KMAF 121937
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
237 PM CDT Sun Aug 12 2018
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster County
Due to recent rainfall over the Rio Grande, levels at Boquillas are in
flood stage, and flooding will continue for a few more hours. Levels
will drop off this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this evening.
&&
TXC043-131137-
/O.EXT.KMAF.FL.W.0010.000000T0000Z-180814T0903Z/
/BOQT2.2.ER.180812T1315Z.180812T1545Z.180812T2103Z.NO/
237 PM CDT Sun Aug 12 2018
...Flood Warning extended until late Monday night...The Flood Warning
continues for
the Rio Grande at Boquillas-Rio Grande Village.
* until late Monday night, or until the warning is cancelled.
* At 2PM Sunday the stage was 15.7 feet (4.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
This crest compares to a previous crest of 13.6 feet (4.1 meters) on
Sep 24 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Boquillas-Rio 12.0 13.0 15.7 Sun 2 PM 8.0 4.3 3.5 3.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Boquillas-Rio 3.7 4.0 4.8 Sun 2 PM 2.4 1.3 1.1 1.0
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$918
WGUS84 KMAF 131447
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
947 AM CDT Mon Aug 13 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
.River levels along the Rio Grande have fallen below flood stage and are
expected to continue to recede as rain moves out of the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
No follow up statements are needed at this time.
&&
TXC377-131517-
/O.CAN.KMAF.FL.W.0011.000000T0000Z-180814T0112Z/
/PIOT2.1.ER.180812T2349Z.180813T0045Z.180813T1019Z.NO/
947 AM CDT Mon Aug 13 2018
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 9AM Monday the stage was 8.9 feet (2.7 meters).
* Fell below flood stage at 5:19 AM Monday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 8.2 feet (2.5 meters)
by tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Aug 13 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 8.9 Mon 9 AM 8.8 8.7 8.5 8.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 2.7 Mon 9 AM 2.7 2.7 2.6 2.5
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC043-131517-
/O.CAN.KMAF.FL.W.0010.000000T0000Z-180814T0903Z/
/BOQT2.2.ER.180812T1315Z.180812T1545Z.180812T2017Z.NO/
947 AM CDT Mon Aug 13 2018
The Flood Warning is cancelled for
the Rio Grande at Boquillas-Rio Grande Village.
* At 9AM Monday the stage was 7.0 feet (2.1 meters).
* Fell below flood stage at 15:17 PM Sunday.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue to fall to 4.2 feet (1.3 meters)
by tomorrow morning.
This crest compares to a previous crest of 10.8 feet (3.3 meters) on
Apr 15 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Boquillas-Rio 12.0 13.0 7.0 Mon 9 AM 5.6 7.8 6.4 4.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Boquillas-Rio 3.7 4.0 2.1 Mon 9 AM 1.7 2.4 2.0 1.3
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 12, 5:49 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 12, 5:49 AM CDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 549 AM CDT Sun Aug 12 2018 .DISCUSSION... See 12Z Aviation Discussion below. && .AVIATION... VFR conditions should prevail next 24 hours, except in areas of direct convection. Forecast soundings continue to lower cigs thru this evening as the upper trough strengthens over the area, even flirting w/MVFR categories. However, there appears to be enough mid/hi debris cloud to inhibit this somewhat, and we'll keep cigs VFR attm. Cigs should raise near the end of the forecast period as the trough begins moving NNE out of the region. && .PREV DISCUSSION... /issued 347 AM CDT Sun Aug 12 2018/ DISCUSSION... Thunderstorms accompanied by heavy rainfall remain possible through tonight for much of the area. Flooding and flash flooding concerns may develop, particularly for areas that have received appreciable rainfall the past few days. Widespread cloud cover and elevated deep layer moisture beneath an upper low will keep temperatures in check today, with highs expected to be in the 70s and 80s, around 10 degrees below normal for this time of year. Heavy rain Saturday evening produced localized flash flooding near Snyder and in the Midland/Odessa area, with additional storms and flooding concerns possible today. The presence of multiple boundaries (which are difficult for even high-resolution models to resolve) and ample forcing yield the potential for scattered storms to develop throughout the day, and given precipitable water values still around 1.50" on average as well as slow storm motion, heavy rainfall remains a concern. Areas of flash flooding could develop, particularly across any areas that have received recent rainfall and those locations prone to excessive runoff (arroyos, urban areas, etc). Today, it appears the greatest forcing for storms will exist across the southern half of the forecast area, and then shifting eastward tonight as the aforementioned low begins to lift northeastward. By Monday, western portions of the area will begin to dry out, with the best rain chances confined across the eastern Permian Basin and Lower Trans Pecos as the exiting upper low and trough axis shunt moisture eastward toward Central Texas. The drying trend will be accompanied by a rebound in temperatures by Tuesday, when highs return closer to normal in the upper 80s and 90s as ridging builds over the region. Mainly dry conditions will then continue through Thursday, with highs above normal in the middle to upper 90s for most Thursday and Friday. Guidance indicates the potential for another trough to affect the region next weekend, however, there remains discrepancy between models regarding the strength of this feature. Thus, have tempered PoPs down from the blended solution Friday through next weekend pending better agreement. Stay tuned. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 85 66 86 71 / 60 60 60 20 Carlsbad 82 65 89 68 / 50 20 10 10 Dryden 83 72 87 71 / 80 70 70 40 Fort Stockton 78 64 85 68 / 70 50 50 20 Guadalupe Pass 77 61 84 65 / 50 20 10 10 Hobbs 81 62 86 65 / 50 30 20 10 Marfa 74 58 81 57 / 70 40 40 20 Midland Intl Airport 84 66 86 70 / 60 50 50 20 Odessa 82 66 86 70 / 60 50 40 20 Wink 84 66 89 70 / 60 30 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/84/44
Hazardous weather outlook, Aug 12, 2:21 AM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 221 AM CDT Sun Aug 12 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-130730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 221 AM CDT Sun Aug 12 2018 /121 AM MDT Sun Aug 12 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will continue. Any storms that do develop will be accompanied by frequent lightning and gusty winds, and the stronger storms will produce heavy rainfall resulting in localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered showers and thunderstorms will continue through Tuesday night, mainly across the lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning and gusty winds, and the stronger storms will produce heavy rainfall resulting in localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:06 PM CDT | River Flood Warning | MAF | Presidio | 12 hr |
| Aug 11, 7:06 PM CDT | River Flood Warning | MAF | Presidio | 17 hr |
| Aug 11, 7:49 PM CDT | Special Weather Statement | MAF | Howard | 41 min |
| Aug 11, 8:18 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 117 min |
| Aug 11, 8:25 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Aug 11, 8:38 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 112 min |
| Aug 11, 8:42 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 3 hr |
| Aug 11, 8:46 PM CDT | Areal Flood Advisory | MAF | Howard, Martin | 119 min |
| Aug 11, 9:13 PM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| Aug 11, 9:14 PM CDT | Areal Flood Advisory | MAF | Midland, Upton | 3 hr |
| Aug 11, 9:27 PM CDT | Areal Flood Advisory | MAF | Ector, Winkler | 2 hr |
| Aug 12, 12:57 PM CDT | Areal Flood Advisory | MAF | Scurry | 2 hr |
| Aug 12, 1:12 PM CDT | Areal Flood Advisory | MAF | Howard | 2 hr |
| Aug 12, 2:55 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Aug 12, 3:47 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 118 min |
| Aug 12, 4:59 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Aug 12, 6:03 PM CDT | Areal Flood Advisory | MAF | Gaines | 117 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.